Alert archive / Virginia / Wind Advisories in 2014
Wind Advisory 1, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Jan 2, 2014, 3:16 AM EST for Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia. It took effect at Jan 3, 2014, 3:42 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2014, 3:16 AM EST (08:16 UTC)
- In effect from
- Jan 3, 2014, 3:42 AM EST
- Expired
- Jan 3, 2014, 9:57 AM EST
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
Counties Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 98 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS71 KAKQ 020816 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 316 AM EST THU JAN 2 2014 ...STRONG GUSTY WINDS EXPECTED FRIDAY BEHIND A STRENGTHENING LOW PRESSURE SYSTEM... NCZ102-021630- /O.NEW.KAKQ.WI.Y.0001.140103T0900Z-140103T2100Z/ OUTER BANKS CURRITUCK- INCLUDING THE CITY OF...COROLLA 316 AM EST THU JAN 2 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * TIMING: LATE TONIGHT THROUGH MID AFTERNOON FRIDAY. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS AND POSSIBLE POWER OUTAGES DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
165 WWUS71 KAKQ 021741 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1241 PM EST THU JAN 2 2014 ...STRONG GUSTY WINDS EXPECTED FRIDAY BEHIND A STRENGTHENING LOW PRESSURE SYSTEM... NCZ102-030145- /O.CON.KAKQ.WI.Y.0001.140103T0900Z-140103T2100Z/ OUTER BANKS CURRITUCK- INCLUDING THE CITY OF...COROLLA 1241 PM EST THU JAN 2 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * TIMING: LATE TONIGHT THROUGH MID AFTERNOON FRIDAY. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS AND POSSIBLE POWER OUTAGES DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
932 WWUS71 KAKQ 022048 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 348 PM EST THU JAN 2 2014 ...STRONG GUSTY WINDS EXPECTED FRIDAY BEHIND A STRENGTHENING LOW PRESSURE SYSTEM LATE TONIGHT INTO FRIDAY... NCZ017-VAZ098>100-030900- /O.EXA.KAKQ.WI.Y.0001.140103T0900Z-140103T2100Z/ INLAND CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CHINCOTEAGUE...WALLOPS ISLAND...MELFA... EASTVILLE 348 PM EST THU JAN 2 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * TIMING: LATE TONIGHT THROUGH MID AFTERNOON FRIDAY. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS AND POSSIBLE POWER OUTAGES DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ102-030900- /O.CON.KAKQ.WI.Y.0001.140103T0900Z-140103T2100Z/ OUTER BANKS CURRITUCK- INCLUDING THE CITY OF...COROLLA 348 PM EST THU JAN 2 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * TIMING: LATE TONIGHT THROUGH MID AFTERNOON FRIDAY. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS AND POSSIBLE POWER OUTAGES DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
986 WWUS71 KAKQ 030313 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1013 PM EST THU JAN 2 2014 ...STRONG GUSTY WINDS EXPECTED FRIDAY BEHIND A STRENGTHENING LOW PRESSURE SYSTEM LATE TONIGHT INTO FRIDAY... NCZ017-102-VAZ098>100-031100- /O.CON.KAKQ.WI.Y.0001.140103T0900Z-140103T2100Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...COROLLA...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1013 PM EST THU JAN 2 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * TIMING: LATE TONIGHT THROUGH MID AFTERNOON FRIDAY. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS AND POSSIBLE POWER OUTAGES DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
480 WWUS71 KAKQ 030842 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 342 AM EST FRI JAN 3 2014 NCZ017-102-VAZ098>100-031700- /O.EXT.KAKQ.WI.Y.0001.140103T0842Z-140103T2100Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...COROLLA...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 342 AM EST FRI JAN 3 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS AND POSSIBLE POWER OUTAGES DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
930 WWUS71 KAKQ 031457 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 957 AM EST FRI JAN 3 2014 NCZ017-102-VAZ098>100-031600- /O.CAN.KAKQ.WI.Y.0001.000000T0000Z-140103T2100Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...COROLLA...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 957 AM EST FRI JAN 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. AS OF 945 AM EDT...BREEZY NORTHWEST WINDS ARE SUBSIDING BELOW GUSTS OF 40 MPH AND WILL SLOWLY TAPER OFF THROUGH THE REST OF TODAY. $$ DEROSA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 1:30 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 2, 1:30 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
130 AM EST THU JAN 2 2014
.SYNOPSIS...
A COASTAL LOW PRESSURE SYSTEM WILL DEVELOP OFF THE SOUTHEAST
COAST TONIGHT...AS ANOTHER LOW DEVELOPS OVER THE TENNESSEE VALLEY.
THESE SYSTEMS WILL IMPACT THE REGION THURSDAY INTO THURSDAY NIGHT.
COLD CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE WEST
FRIDAY...RESULTING IN A COLD AND BLUSTERY END OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE AS OF 730 PM EST...TEMPS HAVE FALLEN OFF QUICKLY THIS
EVENING AND SO HAVE MADE SOME ADJUSTMENTS TO TONIGHT'S FORECASTED
LOWS AS A RESULT. PLENTY OF CLOUDS CONTINUE TO STREAM ACROSS NE NC
AND SOUTHERN VA AND THESE CLOUDS WILL EVENTUALLY LIFT FARTHER
NORTH OVERNIGHT SO THAT MOST LOCATIONS ARE MOSTLY CLOUDY BY
DAYBREAK. ONLY A SLIM CHC OF RAIN REACHING OUR FA BEFORE 06Z
TONIGHT...SO HAVE LIMITED SLIGHT CHC POPS (15-20%) TO AREAS RIGHT
ALONG THE ALBEMARLE SOUND UNTIL THEN. LOWS TONIGHT FROM AROUND 30
INLAND TO THE LOW MID/40S SERN COASTAL AREAS. MIN TEMPS MAY
ACTUALLY RISE A FEW DEGREES OVN FROM CURRENT LEVELS AS CLOUDS
CONTINUE TO THICKEN.
PREVIOUS DISCUSSION...
SFC HI PRES WILL MOVE OUT TO SEA TNGT. MEANWHILE...A TROF WILL
DEEPEN/SHARPEN...AS IT CROSSES THE PLAINS INTO THE MIDWEST TNGT
INTO THU MORNG. THIS WILL RESULT IN LO PRES DEVELOPING OVR THE TN
VALLEY...WITH ANOTHER LO FORMING JUST OFF THE SC/NC CSTL AREA.
AMPLIFYING FLO WILL ADVECT SRN STREAM MOISTURE TWD/INTO THE REGION
FM THE SSE. SO...EXPECT INCREASING AND THICKENING CLOUDS ACRS THE
SRN/SE CNTIES TNGT...WITH SLGT CHC (20%) TO CHC POPS (40%) FOR
RAIN OVR SE VA AND NE NC LATE TNGT INTO THU MORNG. MIN TEMPS WILL
RANGE FM THE LWR 30S TO THE LWR 40S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
THU INTO FRI MORNG...LEANING TWD A GFS/ECMWF BLEND WITH REGARD TO
THE EVOLUTION AND MOVEMENT OF THE MERGING LO PRES AREAS. THE CSTL
LO WILL LIFT ALNG THE CST DURING THU...AS THE NRN STREAM LO MOVES
THRU THE CNTRL APPALACHIANS AND OVR THE REGION THU AFTN. EXPECT
BEST DYNAMICS/LIFT/DEEPEST MOISTURE TO AFFECT THE ENTIRE REGION
AND THUS PRODUCE WIDESPREAD RAIN...THU AFTN/EVENG. RAINFALL
AMOUNTS WILL RANGE FM NEAR .20 INCH OVR WRN CNTIES TO NEAR .75
INCH OVR CSTL NE NC. MAX TEMPS ON THU WILL RANGE FM THE UPR 40S TO
MID 50S.
THE TWO LO PRES AREAS WILL MERGE JUST OFF THE DELMARVA CST THU
NGT...THEN CONTINUES TO RAPIDLY INTENSIFY AS IT MOVES AWAY TWD THE
NRN ATLC INTO FRI AFTN. COLDER AIR WILL SURGE IN BEHIND THE LO THU
NGT INTO FRI...WITH UPR TROF ENERGY PASSING OVER THE REGION AND
ENHANCING LIFT ONCE AGAIN...ESPLY OVR THE NRN VA PIEDMONT/VA NRN
NECK EWRD INTO THE LWR MD AND VA ERN SHR. PCPN WILL QUICKLY CHANGE
OVER TO A RAIN/SNOW MIX BEFORE TRANSITIONING TO ALL SNOW FM NW TO
SE THU NGT INTO FRI MORNG. LGT SNOW OR SNOW SHOWERS WILL PULL
AWAY AND OFF THE LWR MD AND VA ERN SHR LATER FRI MORNG...AS THE
SYSTEM MOVES QUICKLY TWD THE NRN ATLC. AS OF NOW...ANY BANDING
THAT MAY BE POSSIBLE WILL BE OVR THE ERN SHR...AS FRONTOGENETIC
FORCING MAY ENHANCE SNOWFALL RATES. LIMITATIONS TO ACCUMULATIONS
WILL BE DUE TO SHALLOW MOISTURE/SHORT DURATION. AT THIS TIME...THERE
COULD BE ACCUMULATING SNOW FM A DUSTING TO LESS THAN 1 INCH OVR
THE PIEDMONT CNTIES GENERALLY NNE OF RIC EWRD INTO THE VA NRN
NECK. WHILE...PORTIONS OF THE LWR MD ERN SHR COULD RECEIVE 1 TO 2
INCHES.
VRY COLD AND BREEZY/WINDY ON FRI...AS THE STRONG LO MOVES AWAY AND
RATHER STRNG HI PRES BLDS IN FM THE W. UNDR A MSTLY SNY SKY IN THE
AFTN...HI TEMPS WILL ONLY RANGE FM THE MID 20S TO MID 30S...WITH
WIND CHILLS IN THE TEENS ACRS MUCH OF THE AREA. WINDS WILL QUICKLY
DIMINISH FOR FRI NGT INTO SAT MORNG...AS HI PRES BLDS RIGHT OVR
THE REGION. CLEAR AND VERY COLD WITH LOWS IN THE TEENS TO ARND 20.
HI PRES WILL THEN MOVE OUT TO SEA DURING SAT. MSTLY SNY AND CHILLY
WITH MAX TEMPS RANGING FM THE MID 30S TO LWR 40S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LONG TERM PERIOD BEGINS WITH SOME UNCERTAINTY SUNDAY/MONDAY AS
GFS/ECMWF CONTINUE TO DIVERGE WITH RESPECT TO TIMING OF THE NEXT
COLD FRONT AS WELL AS HOW MUCH MOISTURE ACCOMPANIES THE FRONT. AT
THIS TIME POPS WILL REMAIN RATHER CONSERVATIVE RANGING FROM 30-40
PERCENT FOR THE SUNDAY/MONDAY TIMEFRAME. TEMPERATURES PRIOR TO THE
FRONTAL PASSAGE SHOULD GENERALLY BE ON THE WARM SIDE OF SEASONAL
AVERAGES. CONFIDENCE ACTUALLY IMPROVES BEYOND THIS TIME...WITH
OPERATIONAL GFS/ECMWF AND ENSEMBLES INDICATING STRONG CAA
BEGINNING MONDAY NIGHT AND CONTINUING INTO TUESDAY AS A ~1045MB
ARCTIC HIGH BUILDS INTO THE THE CENTRAL PLAINS AND OHIO VALLEY.
THIS HIGH SLOWLY BUILDS EAST THROUGH MIDWEEK...BRINGING THE
POTENTIAL FOR WELL BELOW NORMAL TEMPERATURES ACROSS THE MID
ATLANTIC REGION.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
CLOUDS WILL INCREASE DURING THE TAF PERIOD AS THE NEXT WEATHER
SYSTEM APPROACHES. INCLUDED A COUPLE HRS OF LIFR AT SBY WHERE LACK
OF MID/HI CLOUDS HAS ALLOWED LO CIGS/VSBYS TO DEVELOP. SOME LIGHT
RAIN WILL BE PSBL OVER SE SECTIONS LATE THIS MORNING AND INCLUDED
LIGHT RAIN AND MVFR CIGS/VSBYS AT ECG AFT 12Z. AREAS OF RAIN WILL
EXPAND ACROSS CENTRAL AND EASTERN VA TAF SITES THURSDAY
AFTN/EVENG.
OVERNIGHT TONIGHT...PERIODS OF IFR ARE LIKELY AT TIMES AS PCPN
MAY CHANGE TO SNOW FOR A SHORT TIME BEFORE ENDING LATER FRIDAY
MORNING. THE MOST LIKELY LOCATION FOR SNOW WILL BE AT SBY WITH
MINOR ACCUMULATIONS PSBL. GUSTY NW WINDS DEVELOP LATE TONIGHT AND
FRIDAY. GUSTS TO AROUND 30 KNOTS ARE PSBL AT SBY ON FRIDAY AND AT
LEAST 20-25 KNOTS ELSEWHERE. VFR/DRY WX IS EXPECTED FRIDAY AND
SATURDAY. THERE WILL BE A CHANCE FOR RAIN SUNDAY AND MONDAY.
&&
.MARINE...
SUB-SCA CONDITIONS WILL PREVAIL TONIGHT INTO THURSDAY AS HIGH
PRESSURE MOVES OFFSHORE TONIGHT...AND A WEAK AREA OF LOW PRESSURE
MOVES OFF THE SOUTHEAST COAST THURSDAY. A LIGHT S/SW WIND TONIGHT
WILL BECOME VARIABLE THURSDAY AS THE SURFACE PRESSURE GRADIENT
BECOMES RATHER NEBULOUS. A STRONG COLD FRONT PUSHES ACROSS THE MID
ATLANTIC COAST LATE THURSDAY NIGHT INTO FRIDAY MORNING AS LOW
PRESSURE INTENSIFIES OFF OF CAPE COD. 01/12Z NAM PROGS 3HR PRESSURE
RISES ~8MB 09-12Z FRIDAY AND ~7MB 12-15Z FRIDAY. 01/12Z GFS (ALBEIT
EXTRAPOLATING FROM 6HR TIME STEPS) SUGGESTS SIMILAR VALUES. THIS
SHOULD HELP DRIVE A STRONG NW WIND IN A WELL MIXED CONVECTIVE MARINE
BOUNDARY LAYER. GALE FORCE WIND SHOULD EASILY BE ACHIEVED...AND GALE
FLAGS HAVE BEEN RAISED GIVEN HIGH CONFIDENCE. WIND SPEEDS WILL BE
STRONGEST OVER THE BAY/OCEAN...WITH THE LONGEST DURATION OVER THE
OCEAN. CURRENTLY ALL HEADLINES BEGIN AT 06Z FRIDAY...WITH THE OCEAN
RUNNING THROUGH 00Z SATURDAY...BAY/SOUND THROUGH 21Z FRIDAY...AND
RIVERS THROUGH 18Z FRIDAY. SEAS ARE EXPECTED TO REACH 5-8FT...WITH
UP TO 10FT POSSIBLE OUT NEAR 20NM. WIND SPEEDS WILL STEADILY DECLINE
FRIDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE REGION. HOWEVER...GALE
FLAGS WILL LIKELY NEED TO BE REPLACED BY SCAS BEFORE THE WIND FULLY
RELAXES. HIGH PRESSURE MOVES OFFSHORE OVER THE WEEKEND...BEFORE
ANOTHER STRONG COLD FRONT ARRIVES FROM THE NORTHWEST EARLY NEXT WEEK.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING FROM 1 AM TO 1 PM EST FRIDAY FOR ANZ635>638.
GALE WARNING FROM 1 AM TO 4 PM EST FRIDAY FOR ANZ630>634.
GALE WARNING FROM 1 AM TO 7 PM EST FRIDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...TMG
NEAR TERM...JDM/TMG
SHORT TERM...SAM/TMG
LONG TERM...AJZ
AVIATION...MAS/DAP/LSA
MARINE...AJZHazardous weather outlook, Jan 1, 11:48 PM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1148 PM EST WED JAN 1 2014 VAZ048-049-060>064-068-069-072>078-085-086-099-100-030500- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- AMELIA-POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK- NORTHAMPTON VA- 1148 PM EST WED JAN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PRESSURE WILL IMPACT THE REGION THURSDAY INTO THURSDAY NIGHT. LIGHT RAIN WILL BEGIN TO TRANSITION TO A RAIN AND SNOW MIX THURSDAY EVENING AS MUCH COLDER AIR SPREADS INTO THE REGION. PRECIPITATION WILL TRANSITION TO ALL SNOW LATE THURSDAY EVENING. SNOW ACCUMULATIONS LESS THAN ONE INCH EXPECTED. SNOWFALL WILL END EARLY FRIDAY MORNING AS COLD AIR CONTINUES TO SURGE INTO THE REGION. TEMPERATURES FRIDAY WILL REMAIN IN THE UPPER 20S TO LOW 30S AS NORTHWEST WINDS INCREASE WITH GUSTS UP TO 30 MPH. WIND CHILL VALUES WILL BE IN THE UPPER TEENS TO LOW 20S. TEMPERATURES WILL FALL INTO THE LOW TO MID TEENS FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ065>067-070-071-079>084-087>098-030500- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-LUNENBURG- NOTTOWAY-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 1148 PM EST WED JAN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PRESSURE WILL IMPACT THE REGION THURSDAY INTO THURSDAY NIGHT. LIGHT RAIN WILL BEGIN TO TRANSITION TO A RAIN AND SNOW MIX THURSDAY EVENING AS MUCH COLDER AIR SPREADS INTO THE REGION. PRECIPITATION WILL TRANSITION TO ALL SNOW LATE THURSDAY EVENING. LITTLE IF ANY SNOWFALL ACCUMULATION IS EXPECTED. SNOWFALL WILL END EARLY FRIDAY MORNING AS COLD AIR CONTINUES TO SURGE INTO THE REGION. TEMPERATURES FRIDAY WILL REMAIN IN THE UPPER 20S TO LOW 30S AS NORTHWEST WINDS INCREASE WITH GUSTS UP TO 30 TO 40 MPH. WIND CHILL VALUES WILL BE IN THE UPPER TEENS TO LOW 20S. TEMPERATURES WILL FALL INTO THE LOW TO MID TEENS FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-030500- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 1148 PM EST WED JAN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PRESSURE WILL IMPACT THE REGION THURSDAY INTO THURSDAY NIGHT. LIGHT RAIN WILL BEGIN TO TRANSITION TO A RAIN AND SNOW MIX THURSDAY EVENING AS MUCH COLDER AIR SPREADS INTO THE REGION. PRECIPITATION WILL TRANSITION TO ALL SNOW LATE THURSDAY EVENING. SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE. SNOWFALL WILL END EARLY FRIDAY MORNING AS COLD AIR CONTINUES TO SURGE INTO THE REGION. TEMPERATURES FRIDAY WILL REMAIN IN THE MID 20S AS NORTHWEST WINDS INCREASE WITH GUSTS UP TO 40 MPH. WIND CHILL VALUES WILL BE IN THE UPPER TEENS TO LOW 20S. TEMPERATURES WILL FALL INTO THE LOW TO MID TEENS FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Virginia, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.